Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 112, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2008, 12:14 AM EDT for Chatham County, Wake County, North Carolina. It was in force for 46 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 12:14 AM EDT (04:14 UTC)
- Expired
- May 10, 2008, 1:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 34 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 12:25 AM EDT | HAIL 1.75 | 2 W Fearrington, NC | SMITH LEVEL ROAD. |
| May 10, 12:30 AM EDT | HAIL 0.25 | Cary, NC | 107 STEEP BANK RD. |
| May 10, 12:30 AM EDT | HAIL 0.88 | Cary, NC | JENKINS CARPENTER/HIGH HOUSE ROAD. |
| May 10, 12:30 AM EDT | HAIL 1 | Cary, NC | WEDON HEIGHTS CT/PARK SIDE |
| May 10, 12:32 AM EDT | HAIL 1.5 | Cary, NC | DAVIS DRIVE/MORRISVILLE PKWY. |
| May 10, 12:36 AM EDT | HAIL 0.88 | 1 W Morrisville, NC | MORRISVILLE PKWY/HWY 55. |
| May 10, 12:39 AM EDT | HAIL 0.75 | Cary, NC | CASTELLO/OLD APEX RD |
| May 10, 12:40 AM EDT | HAIL 0.75 | Cary, NC | BAY OAK DR/HIGH HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:08 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 100414
SVRRAH
NCC037-183-100500-
/O.NEW.KRAH.SV.W.0112.080510T0414Z-080510T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1214 AM EDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 100 AM EDT
* AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES NORTH OF FEARRINGTON...OR OVER
CHAPEL HILL...MOVING SOUTHEAST AT 47 MPH. QUARTER TO GOLF BALL
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CARPENTER...
MORRISVILLE...RDU INTERNATIONAL AIRPORT...
CARY...APEX...
LAKE WHEELER...
GARNER...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3560 7899 3581 7927 3587 7922 3585 7914
3586 7883 3592 7881 3592 7874 3575 7838
3569 7848 3555 7866 3553 7874
TIME...MOT...LOC 0414Z 303DEG 41KT 3591 7902
$$
232 follow-up statements
000
WWUS52 KRAH 100433
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1231 AM EDT SAT MAY 10 2008
NCC037-183-100500-
/O.CON.KRAH.SV.W.0112.000000T0000Z-080510T0500Z/
CHATHAM NC-WAKE NC-
1231 AM EDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR WAKE AND NORTHEASTERN CHATHAM COUNTIES...
AT 1228 AM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR CARPENTER...OR NEAR
CARY...MOVING SOUTHEAST AT 37 MPH.
NATIONAL WEATHER SERVICE RADAR IS INDICATING THE STORM MAY BE
PRODUCING DANGEROUS WIND GUSTS. THIS IS A DANGEROUS STORM. IF YOU
ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. GOLF BALL
SIZE HAIL HAS ALREADY BEEN REPORTED WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3560 7899 3581 7927 3587 7922 3585 7914
3586 7883 3592 7881 3592 7874 3575 7838
3569 7848 3555 7866 3553 7874
TIME...MOT...LOC 0431Z 303DEG 32KT 3580 7885
$$
23000
WWUS52 KRAH 100501
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1259 AM EDT SAT MAY 10 2008
NCC037-183-100509-
/O.EXP.KRAH.SV.W.0112.000000T0000Z-080510T0500Z/
CHATHAM NC-WAKE NC-
1259 AM EDT SAT MAY 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR WAKE AND NORTHEASTERN CHATHAM
COUNTIES EXPIRES AT 100 AM EDT...
THE SEVERE THUNDERSTORM HAS EXITED THE AREA. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3560 7899 3581 7927 3587 7922 3585 7914
3586 7883 3592 7881 3592 7874 3575 7838
3569 7848 3555 7866 3553 7874
TIME...MOT...LOC 0459Z 303DEG 32KT 3566 7859
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:30 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 9, 10:30 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1030 PM EDT FRI MAY 9 2008 .SYNOPSIS...A SURFACE TROUGH WILL SETTLE SOUTHWARD INTO CENTRAL NC TONIGHT. A COLD FRONT OVER THE TN VALLEY THIS EVENING WILL OVERTAKE THE TROUGH AND DRIFT SOUTHWARD THROUGH OUR REGION ON SATURDAY. WEAK HIGH PRESSURE WILL THEN BUILD OVERHEAD SATURDAY NIGHT... IN ADVANCE OF A STRONG STORM SYSTEM THAT WILL BRING WIDESPREAD RAIN AND SC TATTERED THUNDERSTORMS TO OUR AREA ON SUNDAY. && .NEAR TERM /UNTIL 8 AM SATURDAY MORNING/... AS OF 900 PM FRIDAY... TWO ROUNDS OF ISOLATED THUNDERSTORMS DEVELOPED INVOF HKY THIS AFTERNOON AND EVENING... ALONG AN AXIS OF SURFACE CONVERGENCE WITHIN A LEE TROUGH... AND IN AN AIRMASS CHARACTERIZED BY MLCAPES OF 500-1500 J/KG. ALOFT... SIGNIFICANT MID LEVEL COOLING OF SOME 5 DEGREES AT H5 IN THE PAST 12 HOURS HAS RESULTED IN MID LEVEL (H7-5) LAPSE RATES AROUND 7.5 C/KM. CURIOUSLY... THE RNK AND GSO SOUNDINGS DISPLAYED A RESIDUAL STOUT MID LEVEL CAPPING INVERSION AT 00Z/10TH... BUT SUSPECT THE APPROACH OF A MID LEVEL JET AND SERIES OF WEAK IMPULSES IN WNW FLOW ALOFT FROM THE TN VALLEY HAS HELPED RECENTLY ERODE THE CAP AND RESULTED IN A THERMAL PROFILE MORE SIMILAR TO THAT OBSERVED AT OHX (NASHVILLE). THE MID LEVEL SPEED MAX AND ASSOCIATED STRONG UNIDIRECTIONAL FLOW HAS ALSO PROVIDED AMPLE DEEP LAYER SHEAR TO PROMOTE ROTATION AND EVEN SPLITTING SUPERCELL STRUCTURES WITH THOSE STORMS THAT HAVE DEVELOPED. THE WEAK MID LEVEL ROTATION COMBINED WITH THE LOW (9-10 K FT) WBZ HEIGHTS HAVE PROVEN FAVORABLE FOR SEVERAL REPORTS EARLIER OF LARGE HAIL IN NEIGHBORING GSPS CWA. THE BEST FORCING AND SLIGHTLY DEEPER MID LEVEL MOISTURE ASSOCIATED WITH THE AFOREMENTIONED MID LEVEL IMPULSES IS FORECAST TO SKIRT OUR NORTHERN CWA... WHILE THE AXIS OF WEAKENING INSTABILITY LIES ACROSS THE SOUTHERN HALF. THUS... EXPECT THAT THE ISOLATED CONVECTION IN THE SOUTHERN PIEDMONT AND THOSE NORTH OF MOUNT AIRY AND OVER EASTERN TN WILL SHOW A GRADUAL WEAKENING TREND DURING THE NEXT SEVERAL HOURS... AS NOCTURNAL COOLING DIMINISHES THE RESIDUAL INSTABILITY... AND THE DYNAMICS AND THERMODYNAMICS RESULTANTLY BECOME LESS JUXTAPOSED. ACCORDINGLY... THE CURRENT MENTION OF AN ISOLATED SHOWER OR THUNDERSTORM THROUGH 2 AM OR SO SHOULD SUFFICE. HOWEVER... ANY ISOLATED STORMS THAT DO DEVELOP WILL MAINTAIN A CONTINUED THREAT OF LARGE HAIL AND PERHAPS A DMGG WIND GUST GIVEN THE AMBIENT DRY MID LEVELS AND ASSOCIATED DCAPES NEAR 1000 J/KG. LOW TEMPERATURES SHOULD DIP INTO THE 57 TO 62 DEGREE RANGE FROM NORTH TO SOUTH BY MORNING... AS WEAK NORTHERLY BEHIND A WEAK SURFACE TROUGH NOW SETTLING TO AN EDENTON TO RALEIGH TO MOUNT AIRY LINE ADVECTS SLIGHTLY COOLER AND DRIER AIR INTO MAINLY THE NORTHERN PIEDMONT OVERNIGHT. THERE MAY BE A FEW POCKETS OF PATCHY GROUND FOG IN THE SOUTHERN PIEDMONT AND SANDHILLS... WHERE LOW LEVEL MOISTURE POOLING WITHIN/SOUTH OF THE SURFACE TROUGH OCCURS AND ESPECIALLY IN AREAS THAT RECEIVE(D) A SHOWER OR STORM. -MWS DAMAGE SURVEYS HAVE BEEN COMPLETED FOR THE FAMILY OF TORNADIC SUPERCELLS THAT AFFECTED THE NORTHWEST PIEDMONT OF NC THURSDAY NIGHT. PLEASE SEE THE LATEST PUBLIC INFORMATION STATEMENTS FROM WFO RAH FOR DETAILS. && .SHORT TERM /8 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 230 PM FRIDAY... SATURDAY: MODEL SOUNDINGS ARE STABLE WITH GOOD MIXING IN PLACE AND THETA-E VALUES AT BOTH 700MB AND 850MB FALLING QUICKLY. SHOULD BE A FEW WIND GUSTS TO AROUND 20KT BASED ON THE MIXING AND 925MB WINDS INCREASING TO 15-25KT DURING THE AFTERNOON. THICKNESSES WOULD SUPPORT TEMPERATURES IN THE UPPER 70S TO MID 80S AFTER OVERNIGHT LOWS...IN MOST PLACES...AROUND 60 DEGREES. -DJF AS OF 300 PM FRIDAY... SAT NIGHT THROUGH SUN NIGHT: THE 12Z GFS/NAM MODEL RUNS HAVE COME INTO GOOD AGREEMENT WITH EACH OTHER DURING THIS TIME FRAME...SHOWING A STRONG UPPER LOW DIGGING FROM THE UPPER MIDWEST SATURDAY NIGHT INTO THE MID-ATLANTIC BY LATE SUNDAY NIGHT. WIDESPREAD RAIN IS EXPECTED ACROSS ALL OF CENTRAL NC DURING THE DAY SUNDAY IN ASSOCIATION WITH THIS SYSTEM...WITH A WIDESPREAD HALF INCH TO AN INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS A GOOD BET. A WEAK N/S ELONGATED SURFACE HIGH IS PROGGED TO INITIALLY BE OVER THE MID-ATLANTIC (INCLUDING NORTH CAROLINA) SAT NIGHT AND SUN MORNING... AND THE EXACT LOCATION/STRENGTH OF THIS FEATURE ALONG WITH THE TIMING OF THE ONSET OF PRECIPITATION ACROSS THE AREA WILL LIKELY BE THE KEY TO THE TEMPERATURE AND SEVERE WEATHER FORECAST ON SUNDAY. BOTH THE GFS/NAM SHOW THE INITIAL SFC LOW ASSOC/W THE UPPER LOW MOVING INTO THE OHIO VALLEY SUNDAY AFTERNOON...WITH A SECONDARY LOW DEVELOPING SOMEWHERE ALONG THE SC/NC COAST. WITH DEWPOINTS PROGGED TO BE IN THE MID 40S TO LOWER 50S SUNDAY MORNING...BOTH THE GFS/NAM SHOW AN IN-SITU CAD WEDGE DEVELOPING AFTER THE ONSET OF PRECIPITATION SOMETIME AROUND OR SHORTLY AFTER SUNRISE SUNDAY MORNING AS STRONG ISENTROPIC LIFT OVERSPREADS THE AREA. THE EXACT LOCATION AND STRENGTH OF THIS WEDGE WILL ULTIMATELY HELP TO DETERMINE THE TRACK OF THE SECONDARY SFC LOW THAT IS PROGGED TO DEVELOP SUNDAY AFTERNOON...AND WHERE THE SFC LOW TRACKS WILL DETERMINE WHICH AREAS WILL HAVE THE GREATEST SEVERE WEATHER THREAT. BASED ON THE LATEST 12Z MODEL RUNS WHICH SHOW THE SECONDARY SFC LOW DEVELOPING ALONG THE SC/NC COAST NEAR CAPE FEAR...IT NOW APPEARS THAT THE GREATEST SEVERE WEATHER THREAT HAS SHIFTED FURTHER TO THE SOUTH AND EAST...AND MOST OF CENTRAL NC (EXCEPT PERHAPS THE SOUTHEAST COASTAL PLAIN) MAY DODGE THE BULLET W/REGARDS TO SEVERE WEATHER. FORECAST SOUNDINGS ARE SHOWING A TYPICAL WEDGE-TYPE AIRMASS ACROSS MOST OF THE AREA...WITH LITTLE OR NO INSTABILITY OTHER THAN ELEVATED. AGAIN...ALTHOUGH THE LATEST GFS/NAM MODEL RUNS ARE IN GOOD AGREEMENT WITH A LOW TRACK ALONG THE COAST...A 50-100 MILE DIFFERENCE IN THE LOW TRACK (FURTHER INLAND) WOULD RESULT IN A CONSIDERABLE SEVERE WEATHER THREAT MOVING BACK INTO EAST/SOUTHEAST PORTIONS OF THE FORECAST AREA...AND WE WILL NEED TO WATCH HOW THIS SITUATION EVOLVES VERY CLOSELY...ESPECIALLY SINCE THE LATEST 12Z ECMWF JUST CAME IN...AND SHOWS A MUCH MORE OMINOUS SEVERE WEATHER SCENARIO THAN EITHER THE GFS/NAM. TEMPERATURES ON SUNDAY ARE VERY TRICKY AND WILL ALSO DEPEND ON THE EXACT TRACK OF THE SFC LOW AND HOW MUCH IN-SITU DAMMING CURERS. AT THIS TIME...HIGH TEMPS RANGING FROM THE LOWER 60S (NORTH/NORTHWEST) TO LOWER 70S (SOUTHEAST) LOOK REASONABLE. WILL UP POPS TO CATEGORICAL DURING THE DAY SUNDAY ACROSS THE AREA...TAPERING FROM SOUTHWEST TO NORTHEAST SUNDAY NIGHT AS THE SFC LOW BEGINS TO MOVE NORTHEAST AWAY FROM THE AREA. MONDAY: CURRENT INDICATIONS ARE THAT MONDAY WILL BE BREEZY WITH 30 KNOT NW FLOW PROGGED IN THE MIXED LAYER IN THE WAKE OF THE SLOWLY DEPARTING SFC LOW. SHOULD SEE DECREASING CLOUDS ACROSS WEST/SOUTHWEST PARTS OF THE AREA...WITH SOME CLOUD COVER HANGING AROUND IN FAR EAST/NE PORTIONS OF THE AREA WHERE MOISTURE MAY BE ABLE TO WRAP BACK AROUND INTO THE AREA ON THE WESTERN SIDE OF THE SFC LOW. HIGH TEMPS IN THE UPPER 60S TO LOWER 70S LOOK REASONABLE BASED ON MOS GUIDANCE AND THICKNESSES. WITH PRETTY DECENT NORTHWEST FLOW DURING THE DAY MONDAY...DEWPOINTS WILL LIKELY PLUMMET WELL BELOW MOS GUIDANCE...AND MINIMUM RHS ARE PROGGED TO BE IN THE 25-30 PERCENT RANGE DURING THE AFTERNOON...PRIMARILY IN THE WESTERN PIEDMONT. THIS MAY CREATE HAZARDOUS FIRE WEATHER CONDITIONS ON MONDAY AFTERNOON...DEPENDING ON THE AMOUNT OF RAINFALL THE AREA RECEIVES ON SUNDAY. -VINCENT && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... AN UPPER LEVEL RIDGE IS PROGGED TO BUILD OVER THE AREA BEHIND THE DEPARTING LOW PRESSURE SYSTEM ON TUESDAY AND WEDNESDAY...AND BENIGN WEATHER WITH NEAR NORMAL HIGH TEMPS ARE EXPECTED ON THOSE DAYS. A RETURN TO A STORMY PATTERN APPEARS ON TAP LATER IN THE WEEK WITH BOTH THE GFS/ECMWF SHOWING HIGHLY AMPLIFIED MERIDIONAL FLOW OVER THE EASTERN CONUS...AND WILL GO WITH HPC POPS SHOWING A LOW CHANCE OF SHOWERS/STORMS ON THURSDAY AND FRIDAY. -VINCENT && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... AS OF 725 PM FRIDAY... VFR CONDITIONS AS A RULE ARE EXPECTED THROUGH THE 00Z VALID TAF PERIOD. LOCAL MVFR CEILINGS ARE POSSIBLE OVERNIGHT IN AN ISOLATED SHOWER OR THUNDERSTORM AS THE MID-LEVEL CAP ERODES AND SUPPORTED BY SURFACE-BASED AND EVENTUALLY ELEVATED INSTABILITY. LOCAL MVFR FOG ESPECIALLY TOWARD KFAY AND KRWI MAY ALSO OCCUR LATE TONIGHT IN THE MORE MOIST AIR AS WINDS BECOME FAIRLY LIGHT LATE. WINDS WILL INCREASE SATURDAY MORNING AS GOOD DIURNAL MIXING AND INCREASING 925MB WINDS SHOULD PROVIDE FOR GUSTS OF 15-20KT...HIGHER EAST...BY 18Z. MVFR AND PERIODS OF IFR CONDITIONS SHOULD DEVELOP SUNDAY IN WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. AS LOW PRESSURE MOVES NORTH ALONG THE MID-ATLANTIC COAST MONDAY...VFR CONDITIONS WILL RETURN BUT AVIATION INTERESTS SHOULD EXPECT BREEZY CONDITIONS. WINDS WILL DIMINISH FOR TUESDAY UNDER HIGH PRESSURE WITH VFR CONDITIONS EXPECTED CURRENTLY THROUGH WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...DJF/VINCENT LONG TERM...VINCENT AVIATION...DJF
Hazardous weather outlook, May 9, 12:21 PM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1221 PM EDT FRI MAY 9 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1221 PM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. CURRENTLY...THE BEST CHANCES FOR ANY SEVERE WEATHER ARE SOUTH OF U.S. 64. HOWEVER... THE EVENTUAL TRACK OF LOW PRESSURE OVER AND NEAR THE STATE LATE IN THE WEEKEND WILL DETERMINE THE AREAS OF HIGHER POTENTIAL FOR ANY SEVERE WINDS OR HAIL...OR AN ISOLATED TORNADO. DJF
In the hours before
Special weather statement, May 9, 9:17 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 917 PM EDT FRI MAY 9 2008 NCZ038-073-074-100215- DAVIDSON-MONTGOMERY-STANLY- 917 PM EDT FRI MAY 9 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON...MONTGOMERY AND STANLY COUNTIES THROUGH 1015 PM EDT... AT 917 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FINGER...OR ABOUT 11 MILES EAST OF CONCORD...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW LONDON AROUND 925 PM EDT... BADIN LAKE AROUND 935 PM EDT...ELDORADO AROUND 940 PM EDT. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RWH
Special weather statement, May 9, 10:26 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1026 PM EDT FRI MAY 9 2008 NCZ040-100330- CHATHAM- 1026 PM EDT FRI MAY 9 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM COUNTY THROUGH 1130 PM EDT... AT 1026 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HASTY...OR ABOUT OVER SILER CITY...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PITTSBORO AROUND 1050 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RWH
Local storm report, May 9, 10:35 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 3 NE MARTHA 35.65N 79.97W
05/09/2008 E0.75 INCH RANDOLPH NC AMATEUR RADIO
PENNY SIZE HAIL WAS REPORTED ON DUNBAR BRIDGE ROAD NEAR
THE FARMER COMMUNITY.
&&
CBLLocal storm report, May 9, 11:23 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1123 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL SANFORD 35.48N 79.18W
05/09/2008 E1.75 INCH LEE NC LAW ENFORCEMENT
JEFFERSON DAVIS AND BURNS DRIVE
1110 PM HAIL 4 ESE HASTY 35.65N 79.41W
05/09/2008 E1.00 INCH CHATHAM NC LAW ENFORCEMENT
&&
RWHLocal storm report, May 9, 11:34 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1134 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 2 WNW MONTICELLO 36.21N 79.71W
05/09/2008 E0.75 INCH GUILFORD NC TRAINED SPOTTER
&&
RWHLocal storm report, May 10, 12:02 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1202 AM EDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM HAIL ALTAMAHAW 36.18N 79.51W
05/09/2008 E0.75 INCH ALAMANCE NC LAW ENFORCEMENT
1140 PM HAIL BURLINGTON 36.08N 79.45W
05/09/2008 E0.75 INCH ALAMANCE NC CO-OP OBSERVER
PARKWOOD AND CHAPEL HILL ROAD. MARBLE TO PENNY SIZE HAIL.
1147 PM HAIL 6 W LILLINGTON 35.40N 78.92W
05/09/2008 E0.75 INCH HARNETT NC LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL.
1150 PM HAIL HOLLY SPRINGS 35.66N 78.84W
05/09/2008 E0.75 INCH WAKE NC OFFICIAL NWS OBS
1145 PM HAIL GRAHAM 36.06N 79.39W
05/09/2008 E0.88 INCH ALAMANCE NC TRAINED SPOTTER
IVY ROAD.
&&
RWHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:21 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 33 min |
| May 9, 10:14 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 46 min |
| May 9, 10:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Montgomery, Moore, Randolph | 46 min |
| May 9, 10:49 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 41 min |
| May 9, 11:09 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 51 min |
| May 9, 11:29 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee | 46 min |
| May 9, 11:34 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 41 min |
| May 9, 11:43 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 27 min |
| May 9, 11:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 40 min |
| May 10, 12:07 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 38 min |
| May 10, 12:19 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 30 min |
| May 10, 12:48 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 30 min |
| May 10, 12:58 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 47 min |
| May 10, 1:33 AM EDT | Severe Thunderstorm Warning | RAH | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.